MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR180
Medical Device Problem Codes Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As of 9 october 2018, when the complaint analysis was completed, the following information was received: 'the physician could not determine if bsci sheath or the esheath caused a ruptured iliac.' a review of the manufacturing documentation for lot# 453080 and all of its subcomponents was completed.The review found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies that would contribute to the reported event.As of 9 october 2018, when the review was completed, there was one other complaint associated with lot number #453080, lot-pc18-013, (b)(4) with the reported failure of patient - vessel dissection.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.The complaint device was returned to creganna medical.The following observations were made during the product analysis review at creganna: the catheter was returned in reasonable condition.The dilator was returned together with the sheath.The dilator was inserted into the sheath.There was evidence of blood on the device, inside the 3-way stock pock and in the packaging.There were scratches identified on the introducer sheath on length up to 170 mm form proximal side of distal tip.There were scratches identified on the dilator on length up to 50 mm form distal side of the distal tip of introducer sheath.The distal tip damage was identified.The distal tip of the dilator was slightly curved/ bent.The outer diameter (od) of introducer sheath was measured in two points, near the distal tip of and near the hub.Both measurements were in specification.Following the above product analysis, the complaint's primary 'as analysed' classification assigned was 'introducer sheath tip damaged' while a secondary 'as analysed' classification of 'introducer sheath broken/damaged' was assigned.This type of damage is associated with difficulty inserting or positioning the introducer due to challenging anatomical/procedural factors which were encountered in this case.Based on the product investigation conducted above, the reported failure mode (patient - vessel dissection) could not be confirmed.The root cause classification assigned to this complaint is 'operational context' which is defined as 'the complaint is associated with a product that meets the design and manufacture specification but due to anatomical/ procedural factors encountered during the procedure performance was limited' as the patient had very small vessels with a stent in the left and right iliac.Based on a review of the risk documentation and information available, there is no indication of a potential processing or design failure associated with this complaint.No updates to the risk documentation for the lotus introducer sheath device is required at this time.Vessel dissection is a procedural complication and is a known physiological effect of the procedure as noted within the instructions for use.This complaint was escalated to the quality management team.Based on the above conclusion no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: "it was reported that: patient had very small vessels with a stent in the left and right iliac.Access over the right side.Predilatation with an 8 and a 9mm balloon to cross the vessel with the bsci sheath.Sheath stuck at the stent, so we switched to an esheath.With the esheath, they crossed the stent and implanted the valve.After the esheath removal, the blood pressure dropped.With an angio the cardiologist recognised then a ruptured iliac.The diagnosed rupture was then treated surgically.Fce present for implant? yes.Proctor present for implant? yes.Independent site? yes.Associated with labeled use? no.If no, explain: use was under recommended minimum diameter (5.1min./6.1max.).Action taken to resolve: surgery.Was there any central or pvl post procedure? no.Select information that can be forwarded to bsc:cine.Was bav performed? yes.Was the anatomy tortuous? no.Access site trans femoral left was there any central or pvl post procedure? no.Annulus diameter:20.6mm.What was the severity of the leak? no leak reported.".
 
Additional Manufacturer Narrative
This follow up report is being filed to correct information provided in the initial report filed, to correct the reported failure mode as vessel perforation and not vessel dissection as reported in the initial report section.As of 9 october 2018, when the complaint analysis was completed, the following information was received: 'the physician could not determine if bsci sheath or the esheath caused a ruptured iliac.' a review of the manufacturing documentation for lot# 453080 and all of its subcomponents was completed.The review found that the device met its material, assembly and product specifications at the time of release to distribution.The review of the router and subsequent sub assembly routers did not highlight any anomalies that would contribute to the reported event.As of 9 october 2018, when the review was completed, there was no other complaint associated with lot number #453080, lot-pc18-013 tw# (b)(4) with the reported failure of patient - vessel perforation.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.The complaint device was returned to creganna medical.The following observations were made during the product analysis review at creganna: the catheter was returned in reasonable condition.The dilator was returned together with the sheath.The dilator was inserted into the sheath.There was evidence of blood on the device, inside the 3-way stock pock and in the packaging.There were scratches identified on the introducer sheath on length up to 170 mm form proximal side of distal tip.There were scratches identified on the dilator on length up to 50 mm form distal side of the distal tip of introducer sheath.The distal tip damage was identified.The distal tip of the dilator was slightly curved/ bent.The outer diameter (od) of introducer sheath was measured in two points, near the distal tip of and near the hub.Both measurements were in specification.Following the above product analysis, the complaint's primary 'as analysed' classification assigned was 'introducer sheath tip damaged' while a secondary 'as analysed' classification of 'introducer sheath broken/damaged' was assigned.This type of damage is associated with difficulty inserting or positioning the introducer due to challenging anatomical/procedural factors which were encountered in this case.Based on the product investigation conducted above, the reported failure mode (patient - vessel perforation) could not be confirmed.The root cause classification assigned to this complaint is 'operational context' which is defined as 'the complaint is associated with a product that meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure performance was limited' as the patient had very small vessels with a stent in the left and right iliac.Based on a review of the risk documentation and information available, there is no indication of a potential processing or design failure associated with this complaint.No updates to the risk documentation for the lotus introducer sheath device is required at this time.Vessel perforation is a procedural complication and is a known physiological effect of the procedure as noted within the instructions for use.This complaint was escalated to the quality management team.Based on the above conclusion no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: "it was reported that: patient had very small vessels with a stent in the left and right iliac.Access over the right side.Predilatation with an 8 and a 9mm balloon to cross the vessel with the bsci sheath.Sheath stuck at the stent so we switched to an esheath.With the esheath they crossed the stent and implanted the valve.After the esheath removal the blood presure dropped.With an angio the cardiologist recognised then a ruptured iliac.The diagnosed rupture was then treated surgically.Fce present for implant? yes.Proctor present for implant? yes.Independent site? yes.Associated with labeled use? no.If no, explain: use was under recommended minimum diameter (5.1min./6.1max.).Action taken to resolve: surgery.Was there any central or pvl post procedure? no.Select information that can be forwarded to bsc:cine.Was bav performed? yes.Was the anatomy tortuous? no.Access site trans femoral left.Was there any central or pvl post procedure? no.Annulus diameter:20.6mm.What was the severity of the leak? no leak reported".

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key7952258
Report Number3004193842-2018-00009
Device Sequence Number1531113
Product Code DYB
UDI-Device Identifier05391526210109
UDI-Public(01)05391526210109(17)200226(10)453080
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2020
Device Model NumberH749NTR180
Device Catalogue NumberLIS-S
Device Lot Number453080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;